New York, 2022

Flooding and Strong Wind in New York, April 7 to 8, 2022

April 7 to 8, 2022 · NWS ALY · 25 events in 17 counties and zones

A slow moving frontal system produced widespread heavy rainfall and flooding across eastern New York from April 7-8, 2022. 50 inches.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$507,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A slow moving frontal system produced widespread heavy rainfall and flooding across eastern New York from April 7-8, 2022. Rainfall amounts between 1.50 and 3.00 inches were common, though a few localized areas received upwards of 4.50 inches. Periods of light to moderate rainfall began during the daytime hours on April 7 with the steadiest and heaviest rainfall arriving during the evening hours on April 7 into the overnight hours on April 8 before ending.

This heavy rainfall led to over a dozen rivers to exceed minor flood stage with a few rivers reaching moderate flood stage. For some, it took days after the event for waters to recede.

In addition to the heavy rainfall and widespread flooding, strong winds developed across portions of the Taconics with peak gusts in the 35-50 mph range.

The combination of rain and wind led to only sporadic power outages. As a result of the heavy rain and flooding, a Travel Advisory was issued for Montgomery County during the overnight hours of April 7.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 7, 3:00 PM EST, 2 hours earlier.

Area forecast discussion, Apr 7, 3:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
400 PM EDT Thu Apr 7 2022

.SYNOPSIS...
A large and slow moving storm system will continue to
bring periods of rain and an embedded thunderstorm into tonight.
Some of the rain may be locally heavy, leading to minor flooding for
some low lying areas. Behind the departing storm, it will be
seasonably mild for Friday, with a few lingering showers and some
clouds.  Cooler and unsettled conditions, with some additional rain
and mountain snow showers, are expected over the weekend. Milder air
is expected to move into the area for next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 400 PM EDT...Slow moving frontal boundary, now located
across central New York, continues to slowly head towards the
area. In addition, low pressure continues to develop along the
boundary over Virgina, which will also be slowing this entire
system down even further. Behind the surface system, a large
closed off upper level low is located over the Upper Midwest.
The large scale flow around this system has been allowing for a
strong south to southeast flow at all levels. KENX VWP shows
southeast winds of 40-50 kts around 4-5 kft above the ground
level.

MRMS imagery shows rainfall has become widespread across most of
the forecast area. The rainfall is starting to become steadier
and heavier, especially for western parts of the area. One-hour
rainfall totals on the NYS Mesonet are mainly one tenth of an
inch or less, so most of the rain is light. However, there are
some heavier pockets, mainly for the Mohawk Valley, Adirondacks
and Catskills, where some totals are getting close to a quarter
inch per hour.

As the large-scale forcing increases over the area, the rainfall
will continue to become steadier and heavier for this evening
and into the first part of the overnight. This will be
especially true for the Catskills and southern Adirondacks,
where the strong s-se flow will upslope the terrain, locally
enhancing the precip. Hi-res CAMs suggest a band of the heaviest
rainfall will be lifting southwest to northeast across the area
just ahead of the advancing boundary during the late evening
hours. Rainfall rates may be high enough to cause minor flooding
of small streams, urban and low lying areas within this
rainfall. This will be especially true with the high terrain of
the Catskills and a Flood Watch for potential flash flooding has
been issued for that area.

With the strong southeasterly jet in place, there may be some
downslope winds that occur across the Taconics, Greens and
northern Berkshires for late this afternoon into this evening.
This will be especially true before the precip becomes
heavier/steadier, as any breaks in the precip could help allow
for some gusty winds to occur. Winds are already gusting over 35
mph in that areas and some gusts up to 50 mph can't be ruled
out, which may lead to some downed trees and power lines. A Wind
Advisory is in effect for these typical areas where the wind
channels and downslopes through the terrain.

While a strong surface inversion will be in place, some elevated
instability may allow for some rumbles of thunder. Have included
a slight to low chance for thunder across much of the area for
this evening. While storms may produce some greater rainfall
rates, no threats for damaging winds or hail are expected due to
limited instability and the stable layer in place near the
surface.

Steady rainfall will taper off from southwest to northeast by
the late night hours. Temps will be fairly steady in the 40s
through the evening and will fall to mid 30s to mid 40s by the
late night hours.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
Our region will behind the frontal system for Friday, but still
ahead of the approaching upper level low. As a result, it will
be fairly mild for Friday with daytime highs in the 50s for most
spots (some 40s in the highest terrain). While a few showers
can't be ruled out late in the day, most of Friday should be dry
with some partial sunshine.

Large upper level will continue to slowly shift eastward for
Friday night into Saturday. In addition, a wave of low pressure
will be developing across the northern mid-Atlantic and will be
moving northeast. Some organized areas of showers look to impact
the region for late Friday night into much of Saturday, as the
low slides across the area. This will allow for cloudy and cool
conditions as well. Some high terrain areas may see some wet
snow mix in, but any accumulation looks fairly limited. Lows on
Friday night will be in the 30s, with highs on Saturday in the
mid 40s to mid 50s.

The upper level low will move across the area by Saturday night.
Some additional cyclonic flow rain and mountain snow showers
will continue, although coverage looks mainly scattered and
intensity of precip will be fairly light. Lows look to fall into
the mid 30s for valley areas, with upper 20s to low 30s for the
high terrain.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
The extended forecast will begin cool and somewhat unsettled as an
upper level low pressure area over the northeast CONUS slowly exits
eastward across the Canadian Maritimes. Scattered showers will be a
possibility on Sunday, with some snow showers possible over the
north country and higher terrain early in the day where a small
accumulation could even occur. Temperatures Sunday will be below
normal, with highs in the 40s to lower 50s.

A ridge of high pressure will bring dry, sunny weather on Monday
with near seasonable temperatures in the 50s.  The forecast becomes
more uncertain after Monday as mid-level ridging develops over the
eastern CONUS while a low level frontal boundary sets  up across
northern New York and New England. There are some model differences
on how far north the front will be on Tuesday and Wednesday, with
the GFS and GEFS indicating that the front will be close enough to
our area for a period of showers Monday night, with more scattered
showers possible Tuesday and Wednesday. The ECMWF is just a bit
farther north which would allow for a dryer, warmer forecast.  A
further complication will be that all models hint at the potential
for a backdoor cold frontal passage Wednesday or Thursday as surface
high pressure builds across eastern Canada.  So a blended forecast
approach would seem to be appropriate for Tuesday and Wednesday with
mild temperatures and a small chance for showers each day. How mild
/ warm temperatures get is still uncertain. Thursday the chance of
showers increases as a cold front will approach from the west.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Through 18z/Fri...A storm system will continue to push across
the region through the TAF period. Periods of rain will
continue through tonight with the steadiest and heaviest period
of rainfall expected to be between around 03-10z/Fri. Coverage
for thunder tonight looks fairly isolated so left out of the
TAF at this time. Widespread IFR/MVFR conditions are expected
through tonight due to both cigs and vsbys.

As precipitation lightens up later tonight, low stratus and/or
mist/drizzle is expected to linger into the early morning hours,
until a breeze and drier air lifts ceilings back to MVFR/VFR by
midday.

Wind will be mainly out of the east to southeast into the
overnight hours at 8-14 kt (with some gusts to around 25 kt at
KPSF). Later tonight, wind will shift to the north to northwest
at 5-10 kt, then eventually to the west Friday morning at 6-12
kt.

A low-level jet will push across KPOU/KPSF into tonight leading
to periods of LLWS as winds at 2000 feet range from 40 to 50
kt. In addition, LLWS was added to KGFL mainly due to
directional speed differences between the north to northeasterly
surface wind and 30- 35 kt southeasterly wind aloft. 2000 ft
winds at KGFL weaken by around 22z/Thu, ending any LLWS issues
thereafter.

Outlook...

Friday Night: Moderate Operational Impact. Chance of SHRA.
Saturday: High Operational Impact. Likely SHRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. Slight Chance of SHRA.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Low Operational Impact. Slight Chance of SHRA.

&&

.FIRE WEATHER...
Soaking rainfall will continue for this evening into tonight.
The rainfall should end during the late night hours. During the
day on Friday, RH values will lower down to 45 to 60 percent
across the area. Westerly winds will be 5 to 10 mph. A few
additional showers can't be ruled out. It will continue to
unsettled into the weekend. Cool weather is expected on Saturday
with some more light rain showers. RH values will remain above
50 percent with light westerly winds.

&&

.HYDROLOGY...
A slow moving frontal boundary and wave of low pressure will
continue to bring periods of rainfall through tonight. Rainfall
will taper off from southwest to northeast during the late
night hours. The heaviest rainfall will likely be between 8 PM
and 2 AM tonight, when rainfall rates may exceed 0.25 inch per
hour. Some locally higher totals are possible across the high
terrain, where upslope will enhanced the precipitation. Storm
total rainfall amounts will 1 to 2 inches for most valley areas,
with some high terrain areas receiving up to four inches
(especially the eastern Catskills).

This rainfall will allow for ponding of water on roadways, as
well as in urban, low lying and poor drainage areas. Some small
streams may reach bankfull and could even go into flood across
the high terrain. There is a marginal to slight risk for flash
flooding. Based on this, a Flood Watch for flash flooding has
been issued for parts of the eastern Catskills through the late
night hours. While rises are expected on larger rivers, most main
stem rivers are not expected to reach flood stage at this time.
A brief period of minor flooding can't be ruled out on parts of
the Catskills creeks or on the Sacandaga River in the southern
Adirondacks.

Although some showers are expected Friday into the weekend,
any rainfall will be lighter and rivers and streams will be
receding.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Wind Advisory until 2 AM EDT Friday for NYZ054.
     Flood Watch through late tonight for NYZ047-058-063.
MA...Wind Advisory until 2 AM EDT Friday for MAZ001.
VT...Wind Advisory until 2 AM EDT Friday for VTZ013.

&&

SYNOPSIS...Frugis
NEAR TERM...Frugis
SHORT TERM...Frugis
LONG TERM...MSE
AVIATION...Rathbun
FIRE WEATHER...Frugis
HYDROLOGY...Frugis
Hazardous weather outlook, Apr 7, 2:28 PM EST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
328 PM EDT Thu Apr 7 2022

CTZ001-013-MAZ025-NYZ032-033-038>043-048>053-059>061-064>066-082>084-
VTZ014-015-081100-
Northern Litchfield-Southern Litchfield-Southern Berkshire-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Greene-
Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Western Windham-Eastern Windham-
328 PM EDT Thu Apr 7 2022

This Hazardous Weather Outlook is for northwestern Connecticut,
the southern Berkshires of western Massachusetts, the southern
Adirondacks, Mohawk Valley, Greater Capital Region, Lake George
Saratoga Region, mid Hudson Valley, central and southern Taconics
of eastern New York and Windham County in southern Vermont.

.DAY ONE...Tonight.

A slow moving storm system will bring periods of rain and isolated
thunderstorms to the region tonight. Some of the rainfall may be
moderate to heavy at times, which may result in ponding of water in
urban, low lying and poor drainage areas. There is a marginal risk
for flash flooding for the area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should send any rainfall amounts or reports of flooding to
the National Weather Service at Albany.

MAZ001-NYZ054-VTZ013-081100-
Northern Berkshire-Eastern Rensselaer-Bennington-
328 PM EDT Thu Apr 7 2022

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

This Hazardous Weather Outlook is for the northern Berkshires of western
Massachusetts, the northern Taconics of eastern New York and Windham
County in southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A slow moving storm system will bring periods of rain and isolated
thunderstorms to the region tonight. Some of the rainfall may be
moderate to heavy at times, which may result in ponding of water in
urban, low lying and poor drainage areas. There is a marginal risk
for flash flooding for the area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports or
rainfall amounts to the National Weather Service in Albany New York.

NYZ047-058-063-081100-
Schoharie-Western Greene-Western Ulster-
328 PM EDT Thu Apr 7 2022

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for Schoharie County and the
eastern Catskills of western Greene and western Ulster Counties in
eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay rainfall amounts and
flooding to the National Weather Service in Albany New York.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 flood, 4 strong wind. Local standard time, as filed.

Strong Wind, Eastern Columbia

When
April 7, 5:00 PM EST to April 8, 1:00 AM EST
Where
Eastern Columbia forecast zone
Measured
43 kt (49 mph) measured gust
Reported by
Mesonet
Coordinates
42.250, -73.632 (the zone’s center; the record gives no point)

Strong Wind, Eastern Rensselaer

When
April 7, 5:00 PM EST to April 8, 1:00 AM EST
Where
Eastern Rensselaer forecast zone
Measured
38 kt (44 mph) measured gust
Reported by
Mesonet
Coordinates
42.711, -73.510 (the zone’s center; the record gives no point)

Strong Wind, Western Dutchess

When
April 7, 5:00 PM EST to April 8, 1:00 AM EST
Where
Western Dutchess forecast zone
Measured
41 kt (47 mph) measured gust
Reported by
Mesonet
Coordinates
41.765, -73.743 (the zone’s center; the record gives no point)

Strong Wind, Eastern Dutchess

When
April 7, 5:00 PM EST to April 8, 1:00 AM EST
Where
Eastern Dutchess forecast zone
Measured
40 kt (46 mph) estimated gust
Reported by
Mesonet
Coordinates
41.765, -73.743 (the zone’s center; the record gives no point)

Flood, Herkimer

When
April 7, 7:30 PM EST to April 8, 2:30 AM EST
Where
Herkimer County, 1.2 mi S of Ilion to 0.37 mi SE of Mohawk
Cause
Heavy Rain
Reported by
Social Media
Coordinates
43.003, -75.034

Several roads were closed in the Town of Mohawk due to flooding.

Flood, Montgomery

When
April 7, 7:30 PM EST to April 8, 10:00 AM EST
Where
Montgomery County, 3.14 mi WNW of St Johnsville to 3.64 mi ENE of Christmans Corners
Cause
Heavy Rain
Property damage
$160,000
Reported by
Law Enforcement
Coordinates
43.023, -74.724

Several roads throughout Montgomery County were closed due to flooding, some of which included the villages of Hagaman and Fultonville and the towns of Palatine, Canajoharie, Root, Charleston and Glen. Overall, the county experienced 21 road closures, 2 damaged road culverts, 2 mudslides, 1 foundational collapse of a home and 3 motor vehicle accidents.

Flood, Fulton

When
April 7, 8:00 PM EST to April 8, 7:00 AM EST
Where
Fulton County, 1.26 mi NE of Sammonsville to 0.85 mi SSW of Johnstown Fulco Arpt
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
42.992, -74.431

Several roads within the cities of Gloversville and Johnstown were closed due to flooding along with some basement flooding.

Flood, Ulster

When
April 7, 8:15 PM EST to April 8, 10:00 AM EST
Where
Ulster County, 1.53 mi N of Dairyland to 0.74 mi SSW of Willow
Cause
Heavy Rain
Property damage
$50,000
Reported by
911 Call Center
Coordinates
41.752, -74.533

Numerous roads were closed throughout Ulster County, some of which occurred in Marbletown, Kingston, Saugerties, Stone Ridge, Rosendale, Gardiner, Wawarsing and New Paltz. Basement flooding was also reported in Stone Ridge.

Flood, Schoharie

When
April 7, 8:30 PM EST to April 8, 5:00 AM EST
Where
Schoharie County, 2.06 mi SSW of Charlotteville to 3.06 mi SSE of West Richmondvill
Cause
Heavy Rain
Property damage
$20,000
Reported by
911 Call Center
Coordinates
42.521, -74.680

Flooding occurred in multiple areas within Schoharie County including Seward, Richmondville, Cobleskill, Breakabeen and Gilboa, causing roads to close. Heavy rainfall led to a mudslide on Flat Creek Road near Gilboa.

Flood, Saratoga

When
April 7, 9:00 PM EST to April 8, 4:00 AM EST
Where
Saratoga County, 1.08 mi SSW of Batchellerville to 0.26 mi S of Batchellerville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
43.206, -74.088

A small landslide occurred near the Batcheller Creek and South Shore Road near the Town of Edinburg due to flooding.

Flood, Albany

When
April 7, 10:00 PM EST to April 8, 4:00 AM EST
Where
Albany County, 0.27 mi WSW of Green Is to 0.4 mi SSW of Green Is
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
42.749, -73.705

Route 7 Eastbound at the Interchange of I-787 had the left lane closed due to flooding near Green Island.

Flood, Greene

When
April 7, 10:00 PM EST to April 8, 6:00 AM EST
Where
Greene County, 0.62 mi ENE of Climax to 2.03 mi E of West Coxsackie
Cause
Heavy Rain
Property damage
$20,000
Reported by
Department of Highways
Coordinates
42.373, -73.838

Several roads were closed due to flooding within the Town of Coxsackie in addition to some flooding of basements.

Flood, Fulton

When
April 7, 10:00 PM EST to April 8, 7:00 AM EST
Where
Fulton County, 0.94 mi WSW of Riceville to 0.66 mi N of Riceville
Cause
Heavy Rain
Property damage
$20,000
Reported by
Social Media
Coordinates
43.093, -74.296

Flooding of the Mayfield Creek caused damage to a bridge along Riceville Road in the Village of Mayfield.

Flood, Fulton

When
April 7, 10:00 PM EST to April 8, 7:00 AM EST
Where
Fulton County, 3.29 mi N of Union Mills to 3.25 mi E of Sacandaga Park
Cause
Heavy Rain
Property damage
$1,000
Reported by
Social Media
Coordinates
43.148, -74.127

South Shore Road between Fayville Road and Northville Road was closed near the Town of Providence due to a landslide.

Flood, Warren

When
April 7, 11:00 PM EST to April 8, 11:00 AM EST
Where
Warren County, 2.61 mi N of Edwards Hill to 0.94 mi ESE of Adirondack
Cause
Heavy Rain
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
43.668, -74.047

Several incidents of flooding occurred within Warren County, including the areas of Thurman, Warrensburg, Chestertown, Weavertown and Lake George. Road closures and possible washouts were reported within the towns of Warrensburg and Thurman. In Lake George, severe damage occurred to a driveway and parking lot of the Lakeview Terrace Hotel and Fairview Association.

Flood, Saratoga

When
April 7, 11:00 PM EST to April 8, 7:00 AM EST
Where
Saratoga County, 1.17 mi NE of Bemis Hgts to 2.25 mi NW of Bemis Hgts
Cause
Heavy Rain
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
42.982, -73.613

U.S. Route 4 between North Wrights Loop and South Wrights Loop was closed in the Town of Stillwater due to flooding. In addition, a small bridge was compromised on Lohnes Road near Phillips Road in Stillwater.

Flood, Saratoga

When
April 7, 11:00 PM EST to April 8, 10:00 AM EST
Where
Saratoga County, 1.19 mi SSE of Chatfield Corner to 1.33 mi W of Grangerville
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
43.105, -73.938

Several roads were closed within the areas of Clifton Park, Malta, Ballston, Ballston Spa, Ballston Lake and Saratoga Lake due to flooding.

Flood, Schenectady

When
April 7, 11:00 PM EST to April 8, 6:00 AM EST
Where
Schenectady County, 0.81 mi NNW of Rotterdam Jct to 1.42 mi N of Rotterdam Jct
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
42.881, -74.057

The westbound lane of Route 5 at Johnson Road was closed due to flooding in Rotterdam Junction.

Flood, Albany

When
April 7, 11:00 PM EST to April 8, 5:00 AM EST
Where
Albany County, 1.8 mi SE of Coeymans Hollow to 0.98 mi S of Beckers Corners
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
42.455, -73.871

Flooding was reported along Miller Road near Route 9W in Selkirk. Flooding was also reported along Marshall Road near Route 143 near Ravena.

Flood, Greene

When
April 7, 11:00 PM EST to April 8, 6:00 AM EST
Where
Greene County, 1.53 mi SSE of Acra to 1.2 mi S of Catskill
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
42.300, -74.058

Several roads were closed due to flooding across Cairo, Leeds, Jefferson Heights and Catskill. One water rescue was performed in Catskill as a person was trapped in their car which was surrounded by floodwaters.

Flood, Greene

When
April 7, 11:00 PM EST to April 8, 6:00 AM EST
Where
Greene County, 0.21 mi NW of Palenville to 1.06 mi SSW of Palenville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.182, -74.023

A section of Pennsylvania Avenue in Palenville was closed due to flooding.

Flood, Rensselaer

When
April 7, 11:00 PM EST to April 8, 6:00 AM EST
Where
Rensselaer County, 0.67 mi SE of Sherwood Park to 0.76 mi NNW of East Greenbush
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
42.594, -73.710

The southbound lane of U.S. Routes 9 and 20 were closed at Elliot Avenue due to flooding.

Flood, Columbia

When
April 7, 11:00 PM EST to April 8, 6:00 AM EST
Where
Columbia County, 1.83 mi W of Hudson to 2.44 mi SW of Hudson
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
42.246, -73.815

Route 9G was cut off when water cascading off Mount Merino collided with flooding from the swollen Hudson River at high tide.

Flood, Dutchess

When
April 7, 11:00 PM EST to April 8, 9:00 AM EST
Where
Dutchess County, 1.77 mi S of Hyde Park to 0.32 mi E of Webatuck
Cause
Heavy Rain
Property damage
$20,000
Reported by
Department of Highways
Coordinates
41.755, -73.934

A few road closures were reported in Pawling, Lagrangeville, Fairview and Poughkeepsie due to flooding. Some of the roads in Pawling suffered minor washouts.

Flood, Schenectady

When
April 8, 7:00 AM EST to 10:00 PM EST
Where
Schenectady County, 0.93 mi SE of Scotia to 1.53 mi S of Schenectady Arpt
Cause
Heavy Rain
Property damage
$20,000
Reported by
River/Stream Gage
Coordinates
42.822, -73.956

The Mohawk River at the Freeman's Bridge at Schenectady went over its banks and led to minor flooding in the area. This included at Riverside Park where part of the parking lot and playground were covered in water.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2022Every state in 2022This day in weather historyWarnings in New York, April 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1022246, 1022247, 1022248, 1022250, 1022170, 1022178, 1022181, 1022230, 1022191, 1022204, 1022220, 1022223, 1022274, 1022279, 1022198, 1022205, 1022208, 1022213, 1022221, 1022225, 1022226, 1022235, 1022240, 1022243, 1022217.